Getting off of Wellbutrin, problems anyone?

Discussion in 'Fibromyalgia Main Forum' started by Kinsie, Jul 19, 2006.

  1. Kinsie

    Kinsie New Member

    I am planning to retire before long ( it won't be soon enough!).

    I am leaving behind group insurance with drug coverage.

    The private policy that we are getting has drug coverage, but not as good as I have thru my work. So..........I've decided to see if I can do without a couple of my medications.

    Sometimes I like to see if I really need to take something or not. I am going to stop Wellbutrin ( I don't have depression, but my doctor thought I should take it anyway).

    I started taking it every other day for a while, and now I'm not taking it at all. I can't say I really see any difference, except that my energy level has been lower than usual, and you know how low our energy can be to begin with!!

    What effects did you all have until the Wellbutrin got out of your system?

    Thanks, Kinsie
    [This Message was Edited on 07/19/2006]
  2. Jeanne-in-Canada

    Jeanne-in-Canada New Member


    My first fierce w/drawal symptom from just a small decrease in Wellbutrin was crushing fatigue. It would last several weeks after I reduced too. I've been trying to wean off Wellbutrin for over a year. When I got down to half the original dose, I noticed the fatigue didn't get me anymore, increased pain, and need for higher doses of pain meds hit me at the next reduction. It took me many mths to figure that one out because I totally didn't expect it. I noticed no reduction in pain when I started Wellbutrin, but I noticed an immediate energy and well being boost.

    I'm still on half the original dose. I had to back off the reductions because my pain meds weren 't lasting the mth anymore. I have a new doc, so I'll have to work it out w/ him.


    Jeanne
  3. Denamay

    Denamay New Member

    About 6 months ago I quit Wellbutrin cold turkey!

    I did not do this on purpose, I went away and forgot to take my meds with me.

    Anyway, I felt no ill effects, so I decided not to take my Wellbutrin. I was fine for about three months, then all Hell broke loose.

    My depression came back in full force, so I was back at the drs. and on 300mgs of Wellbutrin.

    Seeing that you do not have depression you might be OK.

    Just a note:do you know that Wellbutrin and the stop smoking drug Zyban are one in the same?

    It's true. Where I live, Zyban is more expensive than Wellbutrin.

    Another few dollars for the drug companies.

    I asked my dr. what effect going off Zyban had on smokers?

    He told me that,"no effect at all, except if the person was suffering from depression then they would feel depressed." Love Denamay
  4. NyroFan

    NyroFan New Member

    kineie:

    I got Wellbutrin and my eyes went fuzzy. Well, it turns out that it is contra-indicated for people with seizures.

    I paid three thousand dollars for that hospitialization.

    Yes, victim in this circumstance.

    I also paid $121 for the hospital records.

    Nothing execpt vitals.

    Nice.


    Nyrofan
  5. Kinsie

    Kinsie New Member

    I appreciate your replies. My doctor always told me that Wellbutrin would help with pain even though I didn't have depression.

    Well, I never actually believed it before, but I do now. I am having a lot more pain since I stopped taking it.

    I wish I had a pill I could take just when I need it. I have been taking Arthrotec every day, and I have stopped it too.

    I may be back on them both before too long!!

    Kinsie
  6. jake123

    jake123 New Member

    I take so many pills! Wellbutrin is one of them and it gives me energy also. I can tell if I've forgotten my morning meds by how I feel in the afternoon. If I hit a big slump, I know!

    I sometimes think that some of the pills I take are not really necessary which is so ridiculous. If I willingly stop taking them for several days, I end up in bed unable to move or think or care about anything - just useless and that is not what I want.

    So when I retire I guess I will have to work just to pay for all these pills. I don't think Medicare will do it.
  7. millennia

    millennia New Member

    It had no effect on me while I was on it and no withdrawal going off of it. I might as well have been taking a placebo.
  8. Kinsie

    Kinsie New Member

    I have been off the Wellbutrin for several days, and the only thing I've had happen is I'm totally out of energy. I'm so droopy that my eyes are watering so bad this morning that my makeup won't stay on.

    I think after some time passes this extreme fatigue will probably pass, and then I'll just be left with my ususal fatigue!!

    As far as feeling funny or anything like that, it hasn't happened.

    When I stopped taking Paxil I thought I was going to die or go crazy. That was the most awful experiece I've ever had with a drug. That's why I was asking about Wellbutrin.

    Kinsie